Bilinear summation formulas from quantum algebra representations

    Research output: Contribution to journalArticleScientificpeer-review

    12 Citations (Scopus)


    Summary: The tensor product of a positive and a negative discrete series representation of the quantum algebra $U_{q}(su(1,1))$ decomposes as a direct integral over the principal unitary series representations. Discrete terms can appear, and these terms are a finite number of discrete series representations, or one complementary series representation. From the interpretation as overlap coefficients of little $q$-Jacobi functions and Al-Salam and Chihara polynomials in base $q$ and base $q^{-1}$, two closely related bilinear summation formulas for the Al-Salam and Chihara polynomials are derived. The formulas involve Askey-Wilson polynomials, continuous dual q-Hahn polynomials and little $q$-Jacobi functions. The realization of the discrete series as $q$-difference operators on the spaces of holomorphic and anti-holomorphic functions, leads to a bilinear generating function for a certain type of $2\varphi_1$-series, which can be considered as a special case of the dual transmutation kernel for little $q$-Jacobi functions.
    Original languageUndefined/Unknown
    Pages (from-to)383-416
    Number of pages34
    JournalThe Ramanujan Journal: an international journal devoted to areas of mathematics influenced by Ramanujan
    Issue number3
    Publication statusPublished - 2004


    • academic journal papers
    • ZX CWTS JFIS < 1.00

    Cite this